IS a change in meds advisalble now?
Aug 12, 2006
I currently take Norvir, Reytaz, anbd Truvada for 1year. Once i started treatment my viral load went to undetectable. My most recent lab one month ago showed a viral load of 3680. My doctor said we should wait two weeks and test again. My new labs show a viral load of 128. My percentage cd4 is steady at about 20-21%. Does this mean i am developing a resistance already?? Do i need to a) change my regimen to get to undectable immediately? b) just watch my numbers over the the next 3-12 months and see what happends? e.g. if there is another uptick change the meds if so how often should i get my blood work done? c) if i am not undectable soon change the the cocktail? d) dont worry i am fine even if not undectable just keep getting blood work on normal schedule of every 3 months and only change if there is a continous uptick in viral load?
Response from Dr. Pierone
Hello and thanks for posting.
The first question that arises is whether this viral breakthrough that you had a month ago occurred in the context of missed doses or not. If so, then that is explanation enough to account for the jump in viral levels. But even if there is no ready explanation for the jump up in viral load, the fact that it came back down indicates that no regimen changes need to happen yet. In the unlikely event that the virus is developing resistance, then the viral load would go back up and a resistance test would need to be done. Based on this result a new regimen could then be selected. But at this point the situation simply needs to be monitored. Best of luck and let us know how things turn out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is It Possible To Have Sores On You Private Part Without It Being An Std?
- Afraid Of Having Undiagnosed Hiv Infection
- Can You Get Hiv From Someone Undetectable?
- Does Long Lasting Herpes Outbreak Mean I Am Infected With HIV?
- Is Burning Feeling On The Tip Of The Penis A Sign Of Hiv?
- Occupational Late Seroconversion After 3 Months
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.